Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


serostim: wrong direction
Feb 24, 2006

Hello Doctor: After a 12 week regimen of serostim (HGH), 6 mg/w saline mixture, I found myself 3 pounds less than when I began the injections hopefully to gain weight. However, to my dismay, I actually lost weight as the daily procedure came to a conclusion. I weighed 150 when I began, and I weighed 148 12 weeks later. I ate regularly, worked out regularly, took a protease cocktail (Kaletra, Viread, Crixivan) twice a day. I peaked at 155 pounds about 8 weeks into the regimen, then shockingly to me, started to go backwards. Every joint in my body seemed to swell. Literature dictated that I would retain water in areas. That all came to fruition. I could barely move without pain. This was the scenario to the end. Then the "swelling' stopped, and I seemed to shrivel. My body type is lean muscled, very athletic and sinewy and actually became tighter and more shredded - something that serostim was supposedly not going to do. My personal physician declared that I would most definitely see a considerable weight difference. The whole process left me looking emaciated with virtually no body fat. Any suggestions why I experienced this blatant adverse effect?

Response from Dr. Conway

Serostim is one of the treatments that has produced excellent results in the treatment of lipodystrophy. Some of the side effects would include joint swelling and pain of the type you describe. However, another part of the treatment would be to remove th agents that led to the lipodystrophy in the first place, such as Kaletra and Crixivan. I suspect that you would have benefited more from the Serostim had these two agents been removed from your regimen.



Previous
risks of HIV with oral sex/ cunnilingus
Next
Refusal of treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement